MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® DISPOSABLE NORMOTHERMIC IV ADMINISTRATION SET; DEVICE, WARMING. BLOOD AND PLASMA

SMITHS MEDICAL ASD, INC. LEVEL 1® DISPOSABLE NORMOTHERMIC IV ADMINISTRATION SET; DEVICE, WARMING. BLOOD AND PLASMA
Catalog Number D-300
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a leak on the y-connector of a level 1® disposable normothermic iv administration set during intravenous and blood transfusion.The incident occurred immediately upon use.It was reported that there was no patient injury and no medical intervention required.
 
Additional Manufacturer Narrative
One y-connector of a level 1® disposable normothermic iv administration set was returned for analysis in unused condition.The sample was visually inspected at a distance of 12" to 24".The returned sample was connected to an h-1200 hotline fluid warmer for functional testing.The sample leaked at the joint of the 3 "y" connector.A review of the manufacturing and inspection processes was conducted and was considered adequate and correct.The failure mode was leaking.The root cause was identified as a lack of robust and repeatable adhesive dispensing to achieve the desired adhesive depth and that the components were potentially not tested for leaks.See mfr: 3012307300-2017-02640, 3012307300-2017-02642.

Brand Name
LEVEL 1® DISPOSABLE NORMOTHERMIC IV ADMINISTRATION SET
Common Device Name
DEVICE, WARMING. BLOOD AND PLASMA
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7137835
Report Number3012307300-2017-02641
Device Sequence Number13739558
Product Code KZL
UDI-Device Identifier20695085430008
UDI-Public20695085430008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK860023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberD-300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1